Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
NationDivided

Second Course of Accutane, Really need some advice.

Hi,

I am a 24year male and have just started my second course of accutane. I completed my first course in February 2009 at 40mg/day for 6 1/2 months. My acne was never really bad to begin with but pretty moderate and very persistent, especially body breakouts.

Anyways I've decided to start a second round 5 months after completing my first round of accutane to mainly deal with moderate back acne breakouts. My face was looking pretty decent before the second round, just mild breakouts.

I'm planning on taking 80mg for 2 months, does anybody know if this will be enough??? As in may I combine the 100mg/kg cumulative dose for my first dose with the 60mg/kg cumulative dose I would be getting this time around with a 2 month treatment, or do i have to completely start from scratch on my second dose and try to get up to 120mg/kg this time as well???????

Any suggestions, feedback would be greatly appreciated.

Share this post


Link to post
Share on other sites

Btw I received my prescription from a general practitioner, not a Dermatologist. He's really not so sure, the length of treatment is ultimately up to me, but I'd like to keep it short if I can.

I've been searching the internet, but have suprisingly found very little related to second course dosing.

I really don't want to have to do a cumulative dose of 120mg/kg if this time around if I don't have to.

I figure I should almost be able to add the first dose 100mg/kg + the second dose 60mg/kg, to get a combined dose of 160mg/kg, but really I'm not so sure???????????

Share this post


Link to post
Share on other sites

I was in your same shoes wanting to finish in at least 3 months ... I'm beginning my 3rd month and I saw my Derm recently and he told me I would need to go the whole 4 months.

This is my 3rd course and I'm on 80mg/day

Share this post


Link to post
Share on other sites

I would just be patient and take a lower dosage for a longer period of time. The side effects of 80 mg/day will be much more severe than if you take say 40 mg/day. And ultimately, you will accomplish the same thing with the same cumulative dose, AFAIK.

Share this post


Link to post
Share on other sites
Btw I received my prescription from a general practitioner, not a Dermatologist. He's really not so sure, the length of treatment is ultimately up to me, but I'd like to keep it short if I can.

I've been searching the internet, but have suprisingly found very little related to second course dosing.

I really don't want to have to do a cumulative dose of 120mg/kg if this time around if I don't have to.

I figure I should almost be able to add the first dose 100mg/kg + the second dose 60mg/kg, to get a combined dose of 160mg/kg, but really I'm not so sure???????????

I wouldn't do it if the doctor in charge doesn't know what he's doing. I suggest you find a doctor who has experience in dealing with accutane, he will give you better advice. Technically speaking, its almost like you are self-medicating since you take charge of your own dose and everything. Not a good idea, accutane is quite dangerous especially if you are not well monitored.

Share this post


Link to post
Share on other sites

I agree with what you're saying Maddy, but I'm still being monitored and taking monthly blood tests just like the first time I was on it. It would be nice to see a Derm though, just takes so long to get a referral to one here. ERRRRRRRRR, maybe they'd be able to fit me in near the end of my treatment.

Anyways still curious to see if anybody has had good long-term results with doing a short(2-3 month) Second course soon after the first course??????????????

Share this post


Link to post
Share on other sites

My "last" pill is tomorrow. My doctor only wanted me to be on Accutane for 2 months, as this is my third time around.

I personally don't think I'm ready to come off of it yet, as I'm only starting to see improvement now, or at least I think I'm improving.

I get really bad breakouts around my menstrual cycle. Until a week ago I was having cysts pop up left, right and center (my acne is located generally around my mouth!)

When my doc told me he wanted me to do 2 months, I thought he was crazy....I'm going to see if I can stay on for a third month tomorrow.

I'm also interested to know if anyone had any success with a 2 month course, but only if the person has had cysts as those are the type of breakouts I get.....

:)

Share this post


Link to post
Share on other sites

in a very similar boat as you guys. i finished my first course about 5 months ago, and since then had a breakout on my cheeks a couple weeks ago. sucks balls. most of it is under control but i went to the derm today to get a professional opinion, and she suggested i go back to accutane for a couple of months. Not as strong, but enough to kick it back down into remission. 40mg a day. i really hate these side effects. gulp........ she said that of the 2nd course a very very small percentage come back for thirds.

good luck. cheers!!

Share this post


Link to post
Share on other sites

Good luck with your second treatment Suspect. Yeah seems like common sense not to have to take a full course second time around, especially soon after the first course. Hope it works out for you people too!!!! I think I might just do 80mg/day for 3 months now instead of 2 months just to play it safe. Still under the 120mg/kg cumulative dose for my second course, but I think it should be enough to put my acne into long-term remission!!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×